MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7065M-100
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error; improper implant size selection, using too long of an implant, or placing the implant too deep.
 
Event or Problem Description
The patient had bilateral si joint arthrodesis in (b)(6) 2019 where two implants were installed on each side.The patient later reported to a new surgeon with left side radicular pain.The surgeon determined that the superior positioned left side implant was impinging on the s1 nerve root.Eight days after the initial procedure, the surgeon performed a revision procedure where he backed up, but did not remove, the superior positioned left side implant approximately five millimeters.The patient's radicular pain symptoms resolved following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key8621471
Report Number3007700286-2019-00054
Device Sequence Number2340314
Product Code OUR
UDI-Device Identifier00851085007510
UDI-Public00851085007510
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model Number7065M-100
Device Lot Number2628271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR